Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Indianapolis, IN

May 22, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2011, 11:27 AM EDT for 4 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 11:27 AM EDT (15:27 UTC)
Expired
May 22, 2011, 12:04 PM EDT
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 11:29 AM EDTHAIL 0.253 S Paragon, INWIND GUSTS AROUND 35 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS53 KIND 221527
SVRIND
INC013-081-105-109-221615-
/O.NEW.KIND.SV.W.0108.110522T1527Z-110522T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1127 AM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 1215 PM EDT

* AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF MARTINSVILLE...OR 11 MILES NORTH OF BLOOMINGTON...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTINSVILLE AND MAHALASVILLE AROUND 1140 AM EDT...
  MORGANTOWN AND BEANBLOSSOM AROUND 1145 AM EDT...
  SPEARSVILLE AROUND 1150 AM EDT...
  TRAFALGAR...PEOGA AND PRINCES LAKES AROUND 1155 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 8622 3936 8602 3925 8652 3936 8661
TIME...MOT...LOC 1527Z 240DEG 33KT 3934 8651
WIND...HAIL 60MPH 1.00IN

$$

KOCH
2 follow-up statements
890 
WWUS53 KIND 221546
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 AM EDT SUN MAY 22 2011

INC013-081-105-109-221615-
/O.CON.KIND.SV.W.0108.000000T0000Z-110522T1615Z/
BROWN-JOHNSON-MONROE-MORGAN-
1146 AM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROWN...SOUTHWESTERN JOHNSON...NORTH CENTRAL MONROE AND SOUTHEASTERN
MORGAN COUNTIES UNTIL 1215 PM EDT...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARTINSVILLE...OR 20 MILES NORTHEAST OF BLOOMINGTON...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRAFALGAR...PEOGA AND PRINCES LAKES AROUND 1155 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 8622 3936 8602 3925 8652 3936 8661
TIME...MOT...LOC 1547Z 240DEG 33KT 3943 8630
WIND...HAIL 60MPH 1.00IN

$$

KOCH
852 
WWUS53 KIND 221604
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1204 PM EDT SUN MAY 22 2011

INC013-081-105-109-221615-
/O.CAN.KIND.SV.W.0108.000000T0000Z-110522T1615Z/
BROWN-JOHNSON-MONROE-MORGAN-
1204 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN...
SOUTHWESTERN JOHNSON...NORTH CENTRAL MONROE AND SOUTHEASTERN MORGAN
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3956 8622 3936 8602 3925 8652 3936 8661
TIME...MOT...LOC 1605Z 240DEG 33KT 3951 8611

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:28 AM EDT, 59 minutes earlier.

Area forecast discussion, May 22, 10:28 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 AM EDT SUN MAY 22 2011

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...LOW PRESSURE OVER THE PLAINS STATES WILL SLOWLY PUSH
EAST OVER THE NEXT FEW DAYS...PASSING NORTH OF INDIANA THROUGH THE
GREAT LAKES BY TUESDAY. WARM AND MOIST AIR ON SOUTHERLY WINDS WILL
STREAM ACROSS INDIANA TODAY THROUGH MONDAY...BRINGING CHANCES FOR
SHOWERS AND THUNDERSTORMS EACH DAY.

THE BEST CHANCE FOR STORMS WILL BE ON MONDAY NIGHT AS THE TRAILING
COLD FRONT FROM THE PASSING LOW TO THE NORTH PUSHES ACROSS
INDIANA. THE COLD FRONTAL BOUNDARY WILL THEN LINGER NEAR CENTRAL
INDIANA THROUGH THE WORKWEEK...BRINGING SHOWERS AND STORM CHANCES
EACH DAY.

&&

.NEAR TERM /TODAY/...

HAD TO UPDATE MORNING POPS BASED ON RADAR TRENDS AS QUITE A BIT OF
ACTIVITY WENT UP ALONG AN COLD OUTFLOW BOUNDARY ACROSS EASTERN
ILLINOIS AND ARE NOW PROMPTLY MARCHING NORTHEAST ACROSS CENTRAL
INDIANA AROUND 40 MPH. THE STORMS HAVE WEAKENED SOMEWHAT FROM
EARLIER WHEN ONE SEVERE THUNDERSTORM WARNING AND A COUPLE STRONG
THUNDERSTORM ADVISORIES WERE ISSUED FOR HAIL POTENTIAL. LEFT
AFTERNOON SMALL CHANCE POPS ALONE AS IT APPEARS THERE WILL BE A LULL
IN THE ACTIVITY.

PREVIOUS NEAR TERM DISCUSSION...PROTECTIVE UPPER RIDGE HAS MOVED
EAST OF INDIANA AS WATER VAPOR IMAGERY SHOWS LOW PRESSURE SPINNING
OVER NEBRASKA AND SOUTH DAKOTA. WARM AND MOIST SOUTHERLY FLOW WAS IN
PLACE ACROSS CENTRAL INDIANA WITH DEW POINT TEMPERATURES IN THE
LOWER 60S. RADAR MOSAICS SHOW A LINE OF THUNDERSTORMS APPROACHING
WESTERN ILLINOIS.

GFS AND NAM SUGGEST BOTH SUGGEST A SHORT WAVE ASSOCIATED WITH THE
ONGOING THUNDER TO THE WEST TO PROGRESS ACROSS CENTRAL INDIANA
THIS MORNING. HOWEVER...GIVEN THIS PATTERN WITH THE LACK OF
THUNDERSTORM DEVELOPMENT YESTERDAY AS WELL THE CONTINUED
APPEARANCE OF A LACK OF STRONG VERTICAL FORCING...CONFIDENCE IS
BECOMING LOW. THUS WILL WORK ON MORE OF THE CERTAINTIES.

PREVIOUSLY MENTIONED ONGOING CONVECTION IS EXPECTED TO PUSH
TOWARD INDIANA OVERNIGHT BUT RAPID REFRESH DEPICTS THIS TO WEAKEN
AS IT PUSHES EAST. FURTHERMORE FORECAST SOUNDINGS SHOW QUITE THE
UNSTABLE AIR MASS IN PLACE ACROSS CENTRAL INDIANA THIS AFTERNOON
WITH CAPE IN EXCESS OF 1500 J/KG AND LI/S NEAR -5. THUS EXPECT
SOME SCT CONVECTION TO BREAK OUT THIS AFTERNOON DUE TO DAYTIME
HEATING. THUS WILL KEEP ONGOING LOW CHANCE POPS IN THE FORECAST
THROUGH THE DAY. GIVEN PLENTY OF SUNSHINE EXPECTED TODAY WILL
TREND HIGH TEMPERATURES CLOSE TO MAVMOS.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. GFS AND
NAM BOTH EJECT A COUPLE OF SHORT WAVES ACROSS INDIANA TONIGHT AND
MONDAY. CONFIDENCE IS NOT HIGH IN THESE FEATURES ACTUALLY
RESULTING IN PRECIPITATION. NOCTURNAL JET DYNAMICS ONLY MUSTER
ABOUT 35 KTS AT THE LLJ. ISENTROPIC LIFT IS NO HELP TO GENERATE
LIFT. TIME HEIGHT SECTIONS INDICATE SUBSIDENCE. TONIGHT AND MONDAY
MORNING.

THE ONLY THING REALLY GOING FOR PRECIPITATION CHANCE TONIGHT AND
MONDAY WILL BE DAYTIME HEATING AS INSTABILITY WILL REMAIN EARLY
THIS EVENING FROM ANY ONGOING PRECIPITATION THAT DOES END UP
DEVELOPING. WITH A SIMILAR AIR MASS IN PLACE ACROSS CENTRAL
INDIANA AHEAD OF THE COLD FRONT...AGAIN INSTABILITY SHOWERS AND
STORMS SEEM QUITE REASONABLE AS FORECAST SOUNDINGS INDICATE CAPE
IN EXCESS OF 2500 J/KG AND LIFT INDICES LESS THAN -6. STEEP LAPSE
RATE ARE IN PLACE WITH A MINIMAL CAP. GIVEN ALL OF THIS WILL FOCUS
POPS DURING THE EVENING HOURS TONIGHT AS DAYTIME HEATING
CONVECTION WANES AND RESET CONDITIONS FOR MONDAY...WITH BEST
CHANCES DURING THE AFTERNOON AS HEATING RESUMES.

AS FOR TEMPS WILL STICK CLOSE TO PERSISTENCE FOR LOWS TONIGHT AS
LITTLE CHANGE IN AIR MASS IS EXPECTED. GIVEN OUT 850MB
TEMPERATURES THE WARMER 850MB TEMPERATURES LOOK BETTER THAN THE
COLD METMOS. WILL TREND AT OR SLIGHTLY BELOW MAVMOS FOR HIGHS.

MONDAY NIGHT THE TRAILING COLD FRONT WILL PUSH TOWARD INDIANA AND
WITH A WARM UNSTABLE AIR MASS IN PLACE MORE UPPER SUPPORT WILL NOW
BE AVAILABLE TO ACT AS A TRIGGER. FORECAST SOUNDINGS SHOW THE
COLUMN BECOMING SATURATED ON MONDAY NIGHT THROUGH TUESDAY MORNING.
FURTHERMORE LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE ACROSS THE
AREA. THUS WILL RAISE THE POPS ON MONDAY NIGHT AND TREND LOW
TEMPERATURES TOWARD THE WETBULBS...WARMER THAN MAVMOS GIVEN THE
EXPECTED RAIN.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

THE BIG CHALLENGE IN THE EXTENDED WILL BE MAINLY TEMPERATURES AND
POPS AS MODELS DIFFER ON HOW FAR SOUTH A COLD FRONT WILL GET AS IT
DROPS SOUTHEAST ACROSS CENTRAL INDIANA MIDWEEK. THE ECMWF IS THE
FURTHEST NORTH OF THE BUNCH WITH THE FRONT SLIDING TO NEAR IND BY
00Z WEDNESDAY BUT THEN STALLING THROUGH 12Z FRIDAY BEFORE A FINALLY
WAVE LIFTS NORTHEAST ALONG THE FRONT WITH A TRAILING COLD FRONT
MOVING THROUGH FRIDAY NIGHT. MEANWHILE...THE 12Z OPERATIONAL GFS AND
ESPECIALLY THE 12Z CANADIAN AND 00Z GEF MEAN WERE MUCH FURTHER SOUTH
DROPPING THE FRONT TO NEAR THE KENTUCKY BORDER BY 12Z THURSDAY. THE
12Z OPERATIONAL GFS DOES...HOWEVER COME MORE INTO THE LINE WITH THE
ECMWF BY FRIDAY NIGHT LIFTING THE AFOREMENTIONED WAVE NORTHEAST
ACROSS INDIANA AND PUSHING A COLD FRONT THROUGH FRIDAY NIGHT INTO
SATURDAY. WILL...GO AHEAD AND LEAN TOWARD THE MIDDLE OF THE ROAD GFS
WHICH MATCHES UP WELL WITH HPC. WITH THAT IN MIND...PREFER THE 12Z
GFS WITH COOLER AND SLIGHTLY BELOW NORMAL HPC TEMPERATURES LATE WEEK
AND CONTINUED THUNDERSTORM CHANCES THROUGH SATURDAY.

&&

.AVIATION.../DISCUSSION FOR 221500Z TAF UPDATES/...

ADDED TEMPO THUNDERSTORM GROUPS TO ALL THE TERMINALS BASED ON RADAR
TRENDS THROUGH 17Z. OTHERWISE...HELD MVFR CEILINGS SLIGHTLY LONGER
THROUGH 18Z AS SURFACE DEW POINTS HAVE BEEN HIGHER THAN MODELS
FORECAST WHICH HAS RESULTED IN A LOWER DIURNAL CUMULUS CEILING
POTENTIAL THROUGH 17Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...MK
SHORT TERM...PUMA
LONG TERM...MK
AVIATION...MK
Hazardous weather outlook, May 22, 8:45 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 AM EDT SUN MAY 22 2011

INZ021-028>031-035>049-051>057-060>065-067>072-231000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
845 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM
THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE MOST
LIKELY TIME FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND
EVENING HOURS. LIGHTNING IS A RISK FROM ANY THUNDERSTORM. WHEN
THUNDER ROARS...GET INDOORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL
OF CENTRAL INDIANA...ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON
WEDNESDAY...SEVERE STORMS ACROSS POSSIBLE ACROSS SOUTHWEST PARTS
OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST
LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT
FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO
EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS ON
MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, May 22, 6:20 AM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EDT SUN MAY 22 2011

INZ021-028>031-035>049-051>057-060>065-067>072-221330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
620 AM EDT SUN MAY 22 2011

...PATCHY DENSE FOG ACROSS CENTRAL INDIANA THIS MORNING...

PATCHY DENSE FOG MAY BE FOUND ACROSS CENTRAL INDIANA EARLY THIS
MORNING. THE FOG MAY REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF
A MILE AT TIMES. THE FOG WILL ONLY LAST A COUPLE OF HOURS THIS
MORNING AS DAYTIME HEATING WILL BEGIN TO BURN OFF THE FOG AND
VISIBILITIES WILL IMPROVE.

IF YOU ENCOUNTER DENSE FOG WHILE DRIVING...EXERCISE
CAUTION...REDUCE YOUR SPEED AND USE LOW BEAM HEADLIGHTS.

PUMA
Special weather statement, May 22, 9:15 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 AM EDT SUN MAY 22 2011

INZ029-035-036-043-221400-
FOUNTAIN-MONTGOMERY-TIPPECANOE-VERMILLION-
915 AM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHERN MONTGOMERY...
SOUTHWESTERN TIPPECANOE AND NORTHERN VERMILLION COUNTIES UNTIL 1000
AM EDT...

AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NEWPORT...OR 15 MILES
SOUTHEAST OF DANVILLE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
KINGMAN AROUND 925 AM EDT...
YEDDO AROUND 930 AM EDT...
VEEDERSBURG AND WALLACE AROUND 935 AM EDT...
HILLSBORO AROUND 940 AM EDT...
WAYNETOWN AND MELLOTT AROUND 945 AM EDT...
WINGATE AROUND 950 AM EDT...
LINDEN AND NEW RICHMOND AROUND 1000 AM EDT...

&&

LAT...LON 4013 8748 4013 8741 4014 8740 4016 8744
      4035 8712 4043 8701 4009 8672 3995 8726
      3995 8742 3993 8743 3993 8741 3991 8741
      3990 8747 3998 8754 4009 8754
TIME...MOT...LOC 1315Z 244DEG 33KT 3998 8742

KOCH
Special weather statement, May 22, 9:52 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 AM EDT SUN MAY 22 2011

INZ060-061-067-221430-
GREENE-KNOX-SULLIVAN-
952 AM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR WESTERN GREENE...NORTHWESTERN
KNOX AND SULLIVAN COUNTIES UNTIL 1030 AM EDT...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIRDS...OR 10 MILES NORTH OF
LAWRENCEVILLE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
OAKTOWN AROUND 1005 AM EDT...
CARLISLE AROUND 1010 AM EDT...
PAXTON AROUND 1015 AM EDT...
SULLIVAN AROUND 1020 AM EDT...
DUGGER AROUND 1025 AM EDT...
VICKSBURG AROUND 1030 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3926 8731 3926 8728 3921 8723 3918 8724
      3917 8720 3896 8703 3881 8752 3885 8753
      3886 8756 3896 8752 3897 8753 3898 8758
      3903 8758
TIME...MOT...LOC 1352Z 232DEG 36KT 3887 8762

KOCH
Special weather statement, May 22, 11:00 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 AM EDT SUN MAY 22 2011

INZ045-052>054-221545-
CLAY-MORGAN-OWEN-PUTNAM-
1100 AM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...WESTERN MORGAN...
NORTHERN OWEN AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 1145 AM EDT...

AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTH OF BRAZIL...OR 19 MILES
SOUTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BOWLING GREEN AND PATRICKSBURG AROUND 1105 AM EDT...
CAGLES MILL LAKE AROUND 1125 AM EDT...
DEVORE AROUND 1130 AM EDT...
QUINCY AND CLOVERDALE AROUND 1135 AM EDT...
EMINENCE AND LITTLE POINT AROUND 1145 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3961 8665 3960 8665 3960 8653 3942 8643
      3922 8712 3939 8721
TIME...MOT...LOC 1500Z 246DEG 28KT 3934 8705

KOCH
Special weather statement, May 22, 11:11 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SUN MAY 22 2011

INZ053>055-062-063-221600-
BROWN-JOHNSON-MONROE-MORGAN-OWEN-
1111 AM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON...NORTHERN MONROE...SOUTHERN MORGAN AND SOUTHEASTERN OWEN
COUNTIES UNTIL NOON EDT...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF BLOOMINGTON.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN OWEN COUNTY THROUGH NOON EDT
RURAL NORTHERN MONROE COUNTY THROUGH NOON EDT
RURAL SOUTHERN MORGAN COUNTY THROUGH NOON EDT
RURAL NORTHERN BROWN COUNTY THROUGH NOON EDT
RURAL SOUTHWESTERN JOHNSON COUNTY THROUGH NOON EDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3930 8691 3951 8621 3929 8608 3927 8609
      3915 8668 3917 8669 3917 8681
TIME...MOT...LOC 1511Z 180DEG 0KT 3912 8670

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:15 AM EDTSpecial Weather StatementINDFountain45 min
May 22, 9:45 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe30 min
May 22, 9:52 AM EDTSpecial Weather StatementINDSullivan38 min
May 22, 11:00 AM EDTSpecial Weather StatementINDClay, Owen45 min
May 22, 11:11 AM EDTSpecial Weather StatementINDOwen49 min
May 22, 2:11 PM EDTSpecial Weather StatementINDParke, Putnam, Vigo49 min
May 22, 2:34 PM EDTSpecial Weather StatementINDHendricks41 min
May 22, 3:21 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby39 min
May 22, 3:23 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings67 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningINDJohnson, Rush, Shelby27 min
May 22, 3:36 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan39 min
May 22, 3:41 PM EDTSevere Thunderstorm WarningINDRush49 min
May 22, 4:01 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby44 min
May 22, 4:13 PM EDTSevere Thunderstorm WarningINDMarion10 min
May 22, 4:36 PM EDTSevere Thunderstorm WarningINDRush24 min
May 22, 6:12 PM EDTSevere Thunderstorm WarningINDJohnson, Marion48 min
May 22, 6:39 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion25 min
May 22, 7:06 PM EDTSpecial Weather StatementINDTippecanoe, Warren24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.